Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
Visit old site
Home Print this page Email this page Small font size Default font size Increase font size
Users Online: 781
ORIGINAL ARTICLE
Year : 2012  |  Volume : 4  |  Issue : 4  |  Page : 185-189

Pattern of angiotensin-converting enzyme inhibitors induced adverse drug reactions in South Indian teaching hospital


1 Department of Pharmacy Practice, Manipal College of Pharmaceutical Sciences, Manipal University, Manipal, India
2 Department of Cardiology, Kasturba Medical College, Manipal University, Manipal, Karnataka, India

Correspondence Address:
Rajesh Vilakkathala
Lecturer, Department of Pharmacy Practice, Manipal College of Pharmaceutical Sciences, Manipal University, Manipal, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/1947-2714.94945

Rights and Permissions

Background: Adverse drug reactions (ADRs) occur frequently with cardiovascular drugs leading to change in therapy, increasing morbidity, and mortality. Aim: The study was conducted to evaluate the incidence of ADRs due to angiotensin-converting enzyme Inhibitors in cardiology department. Materials and Methods: A cross-sectional observational study was carried out for a period of 6 months. The data were assessed for the pattern of the ADRs with respect to patient demographics, nature of the reaction, outcome of the reactions, causality, severity, and preventability. Results: Among 692 patients, 51 (7.36%) had developed 60 ADRs, and majority of cases (56.66%) were in the age group of >61 years and most of them were developed in female (80%). The common ADRs observed were cough, hypotension, hyperkalemia, and acute renal failure. In 21.66% cases the dose of the suspected drug was altered and in 78.33% cases the drug was withdrawn. Considering the outcome, 93.33% of cases recovered from ADRs, whereas in 6.66% cases were continuing. Causality assessment showed that majority of ADRs was probable and were found to be moderately severe. Conclusion: Our study concludes geriatrics and female patients have higher incidence of ADRs. So early identification and management of ADRs are essential for this population.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1731    
    Printed98    
    Emailed1    
    PDF Downloaded385    
    Comments [Add]    
    Cited by others 1    

Recommend this journal